Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 34, NWS Pueblo, CO

June 3, 2022Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2022, 7:09 PM MDT for Baca County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 7:09 PM MDT (01:09 UTC)
Expired
Jun 3, 2022, 8:00 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Amarillo radar (KAMA), 213 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 2:36 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS55 KPUB 040109
SVRPUB
COC009-040200-
/O.NEW.KPUB.SV.W.0034.220604T0109Z-220604T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
709 PM MDT Fri Jun 3 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baca County in southeastern Colorado...

* Until 800 PM MDT.

* At 708 PM MDT, a severe thunderstorm was located 13 miles southwest
  of Stonington, or 24 miles west of Elkhart, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10240 3724 10239 3724 10204 3700 10204
TIME...MOT...LOC 0108Z 272DEG 41KT 3713 10230 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hodanish
3 follow-up statements
136 
WWUS55 KPUB 040124
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
724 PM MDT Fri Jun 3 2022

COC009-040200-
/O.CON.KPUB.SV.W.0034.000000T0000Z-220604T0200Z/
Baca CO-
724 PM MDT Fri Jun 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

At 724 PM MDT, a severe thunderstorm was located 16 miles south of
Stonington, or 18 miles west of Elkhart, moving southeast at 30 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10240 3724 10239 3724 10204 3700 10204
TIME...MOT...LOC 0124Z 293DEG 25KT 3706 10222 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
940 
WWUS55 KPUB 040139
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
739 PM MDT Fri Jun 3 2022

COC009-040200-
/O.CON.KPUB.SV.W.0034.000000T0000Z-220604T0200Z/
Baca CO-
739 PM MDT Fri Jun 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

At 739 PM MDT, a severe thunderstorm was located 13 miles west of
Elkhart, moving east at 30 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10240 3707 10224 3713 10212 3724 10204
      3700 10204
TIME...MOT...LOC 0139Z 286DEG 27KT 3701 10214 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
450 
WWUS55 KPUB 040153
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
753 PM MDT Fri Jun 3 2022

COC009-040202-
/O.EXP.KPUB.SV.W.0034.000000T0000Z-220604T0200Z/
Baca CO-
753 PM MDT Fri Jun 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY WILL
EXPIRE AT 800 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3700 10240 3707 10224 3713 10212 3724 10204
      3700 10204
TIME...MOT...LOC 0152Z 272DEG 41KT 3700 10196 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:01 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 3, 3:01 PM MDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
301 PM MDT Fri Jun 3 2022

.SHORT TERM...(This evening through Sunday)
Issued at 301 PM MDT Fri Jun 3 2022

1) Critical fire weather conditions expected over the San Luis
Valley tomorrow afternoon and evening.

2) Strong to severe thunderstorms are expected through this evening,
a strong outflow is possible Saturday afternoon over the far eastern
plains, and the high impact low confidence severe set up over the
far eastern plains on Sunday.

Currently...

The severe weather risk is on track for this afternoon, there is
fairly widespread convection over the eastern mountains south of
El Paso County. The immediate risk will be over the I-25 corridor
in which ping pong ball sized hail and 70 mph gusts are possible
over the next few hours. CAPE values via mesoanalysis indicate
nearly 2500 j/kg over Pueblo County, however 0-3km bulk shear
values are around 20 kt. With the amount of CAPE in the atmosphere
some sporadic severe thunderstorms are expected over the I-25
corridor.

Tonight:

The severe risk continues this evening, and by 6PM MDT,
thunderstorms will be exiting the I-25 corridor moving towards
the far eastern plains. Looking at the environment, the NAM seems
to be the most correct model at this point in time, matching
temperatures and dew point temperatures. The HRRR is a little more
sparse with convection, however the known limitations of the HRRR
mixing the atmosphere and becoming too dry is a reasonable
outcome. The NAMs depiction of this afternoon has around 2000-3000
j/kg of SBCAPE/MUCAPE during the evening ahead of convection
initiation. 0- 6km bulk shear values range from 35 to 45 knots are
expected and the hodograph has low to mid level concavity,
favoring right splitting supercells. The overall picture of what
we are expecting this evening is a transition from more isolated
thunderstorms during the early afternoon, to more of a MCS line of
storms that will continue to develop new updrafts as the cold
pool marches east-southeast. Main hazards will be 1.5" hail, 70
mph winds, and an isolated tornado possible.

Tomorrow:

We did not upgrade the Fire Weather Watch to a Red Flag Warning. The
wind speeds just doesn't seem like they will be reaching criteria.
Weak upper level winds do not support the translation to the
surface. We'll keep the Watch out for now, but may have to cancel in
the next forecast package.

Less convective activity is expected tomorrow afternoon as the main
CAPE axis will be over the Kansas side of the Colorado-Kansas
border, however, if that axis shifts to the east a strong storm may
be possible when a weak wave propagates overhead during the evening.
The most likely outcome is expected to be high based showers that
have the potential to create 40 to 50 mph wind gusts, which is
supported by DCAPE values ranging from 800 to 1000 j/kg.

Sunday:

The San Luis Valley will have near critical fire weather
conditions on Sunday afternoon and evening, however fire weather
highlights do not seem likely as wind speeds will be the limiting
factor.

An interesting severe weather set-up may occur on Sunday afternoon,
but a few complexities need to occur for the set-up to develop. The
first requirement will be an outflow boundary from convection
located over southern Nebraska and northern Kansas, which will act
to tighten and force a moisture gradient over the southeastern
plains of Colorado. There is support via the NAM and the ECMWF,
whereas the GFS keeps the convection out east and mixes out the
low level moisture supporting my case for convection. Consider
this event a high impact low confidence event that needs to be
monitored. Main hazards would be large hail and gusty winds, with
a very low chance for tornadogenesis.

.LONG TERM...(Monday night through Friday)
Issued at 301 PM MDT Fri Jun 3 2022

Key Messages:

1) Strong to severe thunderstorms are possible from Monday through
Thursday. Large hail, gusty winds, and an isolated tornado are
possible on Monday and Tuesday, whereas large hail and gusty winds
are possible on Wednesday and Thursday.

2) Fire Weather possibilities strongest in the San Luis Valley and
Southwest Mountains throughout the work week.

For Monday:

Upper level disturbances will dominate most of the week. As
temperatures will be warm on Monday, a cold front will push through
eastern Colorado approximately Monday night into Tuesday morning,
cooling the temperatures a little, and shifting the winds to the
east pushing moisture towards the mountains adjacent to the I-25
Corridor, orographically causing convection and increasing CAPE and
lowering capping, which will enhance the chances of widespread
thunderstorms capable of producing large hail and gusty winds
throughout the forecast area. The NAM hints at a ribbon of CAPE with
values greater than 1500 j/kg along the I-25 corridor, whereas
the GFS has lower values (around 1000 J/kg), but they are more
widespread across the eastern plains. Either way, model guidance
is hinting at strong to severe thunderstorms developing over the
plains Monday afternoon. There is some uncertainty of how far
south the convection will develop, the EPS has a signal of
thunderstorms developing south of Highway 50, whereas the GEFS
hints at a more northerly outcome. Therefore, this needs to be
monitored closely over the next few days. On the other hand, the
deterministic models are hinting at an MCS developing over our
portions of the southeastern plains. There is also some
uncertainty for thunderstorms in this time period involves the
possibility that capping could stay in place, but capping will
likely deteriorate according to model ensembles.

Main impacts from these storms may be large hail, gusty winds, and a
very low chance of an isolated tornado, which could lead to damage
to structures and vehicles due to these hazards. Outflows from
thunderstorms could produce hazardous cross-winds along the I-25
Corridor, especially for high-profile vehicles. Locally heavy
rainfall over the burn scars may result in flash flooding.

Any fire weather concerns appear to be limited to the San Luis
Valley and Southwest mountains due to low humidities and periodic
wind gusts throughout the forecast period.

Tuesday:

A very similar pattern is expected on Tuesday in comparison to
Monday, however there is expected to be higher low level moisture in
robson's to the previous days MCS. This will increase CAPE values
over the eastern plains to around 1500 to 2000 J/kg. The model
derived 0-6km bulk shear values are hinting at values near 60kts
with a straight hodograph. This supports the development of
splitting supercells, not favoring left or right splits.

Tuesday has the potential to be a higher end severe weather day with
large hail, strong winds, and isolated tornadic development. Please
stay tuned to latest updates.

Rainfall totals from Monday into Wednesday could reach 1 to 2 inches
in some localities. Outflows from thunderstorms could produce
hazardous cross-winds along the I-25 Corridor, especially for high-
profile vehicles.

Wednesday through Friday:

Wednesday and Thursday look fairly similar. The post cold/gust front
air is expected to cool the high temptress on Wednesday to the
mid 70s to low 80s, which really decreases instability over the
region. The one area of concern, on both days, will be the
southern I-25 corridor and the eastern mountains where a theta-e
ribbon and low level winds create orographic lift. Strong to
severe thunderstorms are possible over this region on both
Wednesday and Thursday. Main impacts could be large hail and gusty
winds. Thursday is expected to have higher coverage due to more
efficient daytime heating. Uncertainty stems from the possibility
that the disturbances that initiate thunderstorm genesis,
according to some models, may track south.

There will be a warming trend, slightly bringing up temperatures,
but relative humidities should stay above fire hazard thresholds
except for the San Luis Valley and Southwest Mountains.

-Riser

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 301 PM MDT Fri Jun 3 2022

Thunderstorms will continue to be in the vicinity of KCOS and KPUB
through around 01Z. If a storm develops overhead IFR and LIFR
conditions are expected. VFR conditions are the prevailing flight
category and will last through the rest of te forecast period. Some
gusty outflow winds are possible tomorrow afternoon over KCOS.

KALS will remain VFR throughout the forecast period with period of
gusty westerly winds during the afternoon. &&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ224.

Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ224.

&&

SHORT TERM...SKELLY
LONG TERM...RISER
AVIATION...SKELLY
Hazardous weather outlook, Jun 3, 11:42 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Fri Jun 3 2022

COZ058>089-093>099-041745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Fri Jun 3 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are expected across the San Luis
Valley this afternoon due to gusty winds and low humidity values.

Scattered severe storms are expected across the plains, along and
east of the I-25 corridor this afternoon and evening. Initial
thunderstorm development early this afternoon over and near the
mountains and into the I-25 corridor will be capable of producing
hail to the size of ping pong balls, wind gusts up to 70 mph, and
producing an isolated tornado. The risk for burn scar flash
flooding will also increase during this time. Storms are then
expected to move east into remaining areas of the plains later
this afternoon and evening. The highest risk for more widespread
severe storms will be in these locations, especially along and
north of Highway 50. Main hazards will be wind gusts to 70 mph,
large hail to the size of ping pong balls, and an isolated tornado.
Storms and the severe threat then shift east of the area by the
mid to late evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Near critical to critical fire weather conditions are expected
Saturday and Sunday across the San Luis Valley.

Isolated thunderstorms are possible across the eastern mountains
and plains Saturday and Sunday during the afternoon and early
evening hours. The main hazards will be cloud to ground lightning
and strong wind gusts.

The potential for severe weather will exist over the plains for
Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region this afternoon and evening.

SKELLY/27

In the hours before

Local storm report, Jun 3, 5:20 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 WNW LAS ANIMAS        38.07N 103.24W
06/03/2022  M1.00 INCH       BENT               CO   TRAINED SPOTTER

&&

MW
Local storm report, Jun 3, 5:40 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             LAS ANIMAS              38.07N 103.22W
06/03/2022  E1.00 INCH       BENT               CO   LAW ENFORCEMENT

&&
Special weather statement, Jun 3, 5:56 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Fri Jun 3 2022

COZ074-087-088-040045-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
556 PM MDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of south central
Huerfano and west central Las Animas Counties through 645 PM MDT...

At 556 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Spanish Peaks, or 17 miles southeast of Indian Creek
on the southeastern Spring Burn Scar, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinidad, Aguilar, Gulnare and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3713 10499 3724 10506 3749 10465 3722 10446
TIME...MOT...LOC 2356Z 246DEG 24KT 3726 10490

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Steward/Hodanish
Local storm report, Jun 3, 6:11 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          4 N FORT LYON           38.15N 103.16W
06/03/2022                   BENT               CO   PUBLIC

            A TORNADO WAS CONFIRMED BY AN INDUVIAL WHO
            PICKED UP IN A TRUCK, ROTATED 120 DEGREES,
            HAD HIS WINDOWS BLOWN OUT, AND MIRRORS
            RIPPED OFF. HE REPORTED THAT THE TORNADO WAS
            ROUGHLY THE SIZE OF TRUCK. HE REPORTED POWER
            LINES DOWN. THIS HAS BEEN CONFIRMED BY LOCAL
            AUTHORITIES.

&&
Local storm report, Jun 3, 6:12 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          4 N FORT LYON           38.15N 103.16W
06/03/2022                   BENT               CO   PUBLIC

            CORRECTS PREVIOUS TORNADO REPORT FROM 4 N
            FORT LYON. A TORNADO WAS CONFIRMED BY AN
            INDUVIAL WHO WAS PICKED UP IN A TRUCK,
            ROTATED 120 DEGREES, HAD HIS WINDOWS BLOWN
            OUT, AND MIRRORS RIPPED OFF. HE REPORTED
            THAT THE TORNADO WAS ROUGHLY THE SIZE OF
            TRUCK. HE REPORTED POWER LINES DOWN. THIS
            HAS BEEN CONFIRMED BY LOCAL AUTHORITIES.

&&
Special weather statement, Jun 3, 6:56 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
656 PM MDT Fri Jun 3 2022

COZ099-040130-
Springfield Vicinity/Baca County CO-
656 PM MDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southeastern Baca
County through 730 PM MDT...

At 656 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Stonington, or 22 miles southwest of The Saunders
Elevator, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stonington around 705 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3700 10228 3735 10233 3734 10204 3699 10204
TIME...MOT...LOC 0056Z 267DEG 25KT 3719 10224

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa, Prowers76 min
Jun 3, 6:17 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas43 min
Jun 3, 7:28 PM MDTSpecial Weather StatementPUBProwers32 min
Jun 4, 4:06 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache16 hr
Jun 4, 3:24 PM MDTSpecial Weather StatementPUBBaca36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.